Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 197, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Oct 28, 2004, 2:21 PM CDT for Sargent County, North Dakota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 28, 2004, 2:21 PM CDT (19:21 UTC)
- Expired
- Oct 28, 2004, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Sargent County, ND
The radar
The Aberdeen radar (KABR), 95 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 2:40 PM CDT | HAIL 1 | 6 E Havana, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 281921 SVRFGF NDC081-282000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 220 PM CDT THU OCT 28 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 300 PM CDT. * AT 216 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF HAVANA...OR ABOUT 55 MILES SOUTHWEST OF WAHPETON...MOVING TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORMAN AT 230 PM... RUTLAND AT 235 PM... CAYUGA AT 245 PM AND GENESEO AT 255 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4611 9771 4580 9764 4597 9729 4626 9730 $$ TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 10:10 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Oct 28, 10:10 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1010 AM CDT THU OCT 28 2004 .DISCUSSION... NOT PLANNING A LOT OF CHANGE TO ONGOING FORECAST ATTM...BUT WILL FRESHEN IT UP JUST A BIT. REGIONAL 88D LOOP SHOWS MOST OF THE PCPN JUST TO THE SOUTH OF THE FA...AND IT APPEARS TO BE TRACKING ALONG THE SAME ROUTE...WHICH IS LEADING TO SOME FLOODING CONCERNS TO OUR SOUTH. NORTH OF THIS AREA THERE IS LITTLE ORGANIZATION TO THE PCPN. CURRENTLY HAVE MORE DRIZZLE/FOG THAN ACTUAL SHOWERS...BUT THE POTENTIAL REMAINS FOR ADDITIONAL SHOWER DEVELOPMENT THRU THE DAY. NEW ETA RUN (AND WATER VAPOR SOMEWHAT) SHOWS ANOTHER VORTICITY MAX IN THE WESTERN DAKOTAS LIFTING NORTHEAST. AGAIN...NOT A LOT OF PCPN ASSOCIATED WITH THIS ATTM. WILL ADD PATCHY FOG BACK TO THE FORECAST THRU THE EARLY AFTERNOON AND TRIM PCPN CHANCES BACK TO SCATTERED EVERYWHERE. STILL SEEING A STRIKE OR TWO OF LIGHTNING CLOSE TO THE SOUTHEAST FA SO WILL LEAVE THE ISOLATED THUNDER MENTION ACROSS THE SOUTH. WITH MOST OF THE PCPN FALLING SOUTH OF THE FA WILL ALSO TRIM BACK QPF AMOUNTS TO VALUES MUCH LIGHTER. SPC EXPANDED THE SLIGHT RISK AREA INTO OUR SOUTHERN FA WITH THEIR MORNING UPDATE. UNLESS WE GET SOME SUN...NOT TOO IMPRESSED WITH ANY SEVERE THREAT THIS FAR NORTH. OTHERWISE TEMP FORECAST STILL ON TARGET AND WILL LEAVE ALONE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
Hazardous weather outlook, Oct 28, 6:40 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 640 AM CDT THU OCT 28 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281439- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 640 AM CDT THU OCT 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY...WITH THE THUNDERSTORM THREAT MOVING INTO NORTHWEST AND WEST CENTRAL MINNESOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN IN WEST CENTRAL MINNESOTA ON FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:47 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 43 min |
| Oct 28, 3:30 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 45 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.